Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Jackson, MS

March 31, 2015Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 3:09 PM CDT for Bolivar County, Mississippi. It was in force for 81 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 3:09 PM CDT (20:09 UTC)
Expired
Mar 31, 2015, 4:30 PM CDT
In force
81 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
2.5 in
Wind
60.0 mph

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 170 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:45 PM CDTHAIL 0.25Rosedale, MSPEA SIZED HAIL REPORTED NEAR ROSEDALE. REPORTED BY EMERGENCY MANAGEMENT.
Mar 31, 3:55 PM CDTHAIL 0.25Benoit, MSPEA SIZED HAIL REPORTED NEAR BENOIT. REPORTED BY EMERGENCY MANAGEMENT.
Mar 31, 4:00 PM CDTHAIL 1.25Benoit, MSHALF DOLLAR SIZED HAIL IN BENOIT. REPORTED BY PUBLIC
Mar 31, 4:00 PM CDTHAIL 1.751 N Benoit, MSGOLF BALL SIZED HAIL REPORTED JUST NORTH OF BENOIT. REPORTED BY EMERGENCY MANAGEMENT
Mar 31, 4:25 PM CDTHAIL 1.5Benoit, MSHALF DOLLAR TO PING PONG SIZED HAIL IN BENOIT. REPORTED VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS54 KJAN 312009
SVRJAN
MSC011-312130-
/O.NEW.KJAN.SV.W.0035.150331T2009Z-150331T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YANCOPIN...
  OR 9 MILES NORTHWEST OF ROSEDALE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEDALE AROUND 325 PM CDT.
  RENOVA AROUND 355 PM CDT.
  CLEVELAND AND BOYLE AROUND 400 PM CDT.
  SHAW AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE AND
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3378 9066 3362 9066 3362 9076 3353 9077
      3353 9082 3368 9123 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9112 3372 9114
      3378 9113 3376 9102 3378 9099 3385 9107
      3393 9101 3398 9109 3398 9108
TIME...MOT...LOC 2009Z 302DEG 30KT 3391 9118 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

CME
5 follow-up statements
788 
WWUS54 KJAN 312022
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT TUE MAR 31 2015

MSC011-312130-
/O.CON.KJAN.SV.W.0035.000000T0000Z-150331T2130Z/
BOLIVAR MS-
322 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...

AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEDALE...
MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  ROSEDALE AROUND 325 PM CDT.
  BENOIT AROUND 345 PM CDT.
  CLEVELAND AND BOYLE AROUND 405 PM CDT.
  SHAW AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE AND
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3378 9066 3362 9066 3362 9076 3353 9077
      3353 9082 3368 9123 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9112 3372 9114
      3378 9113 3376 9102 3378 9099 3385 9107
      3393 9101 3398 9109 3398 9108
TIME...MOT...LOC 2021Z 310DEG 28KT 3384 9112 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

CME
302 
WWUS54 KJAN 312032
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT TUE MAR 31 2015

MSC011-312130-
/O.CON.KJAN.SV.W.0035.000000T0000Z-150331T2130Z/
BOLIVAR MS-
332 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...

AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEDALE...
MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  BENOIT AROUND 345 PM CDT.
  CLEVELAND AND BOYLE AROUND 405 PM CDT.
  SHAW AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE AND
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WIND AND LARGE DAMAGING HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3378 9066 3362 9066 3362 9076 3353 9077
      3353 9082 3368 9123 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9112 3372 9114
      3378 9113 3376 9102 3378 9099 3385 9107
      3393 9101
TIME...MOT...LOC 2030Z 306DEG 29KT 3379 9106 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
497 
WWUS54 KJAN 312044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT TUE MAR 31 2015

MSC011-312130-
/O.CON.KJAN.SV.W.0035.000000T0000Z-150331T2130Z/
BOLIVAR MS-
344 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...

AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENOIT...OR 9
MILES SOUTH OF ROSEDALE...MOVING SOUTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  SHAW AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE AND
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3378 9066 3362 9066 3362 9076 3353 9077
      3353 9082 3368 9123 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9112 3372 9114
      3378 9113 3376 9102 3378 9099 3385 9107
      3388 9103
TIME...MOT...LOC 2043Z 311DEG 25KT 3372 9101 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
926 
WWUS54 KJAN 312057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE MAR 31 2015

MSC011-312130-
/O.CON.KJAN.SV.W.0035.000000T0000Z-150331T2130Z/
BOLIVAR MS-
357 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENOIT...OR 12
MILES WEST OF SHAW...MOVING SOUTHEAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  SHAW AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3370 9077 3362 9066 3362 9076 3353 9077
      3353 9082 3365 9114 3367 9113 3367 9111
      3366 9109 3368 9103 3372 9106 3376 9102
      3378 9099
TIME...MOT...LOC 2056Z 311DEG 24KT 3366 9097 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME
443 
WWUS54 KJAN 312110
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT TUE MAR 31 2015

MSC011-312130-
/O.CON.KJAN.SV.W.0035.000000T0000Z-150331T2130Z/
BOLIVAR MS-
410 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN BOLIVAR COUNTY...

AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SHAW...MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  SHAW AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3362 9066 3362 9076 3353 9077 3353 9082
      3363 9109 3368 9103 3372 9095
TIME...MOT...LOC 2109Z 307DEG 30KT 3356 9090 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:53 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 31, 10:53 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT TUE MAR 31 2015

.UPDATE...TEMPERATURES CONTINUE TO WARM INTO THE UPPER 60S AND LOWER
70S ACROSS THE REGION GIVEN PLENTY OF SOUTHERLY FLOW AND SUNSHINE. AS
TEMPERATURES CONTINUE TO HEAT...ALONG WITH A MOIST AIRMASS..A DIFFUSE
BOUNDARY AND AN APPROACHING DISTURBANCE...THIS WILL SET THE STAGE FOR
SEVERE STORM POTENTIAL ACROSS THE NORTHERN PART OF THE ARKLAMISS
REGION. SOME STORMS HAVE ALREADY DEVELOPED IN ARKANSAS AND EXPECT
THAT ADDITIONAL STORM WILL DEVELOP THROUGH THE AFTERNOON. THIS IS
ALSO SUPPORTED BY HI-RES GUIDANCE AS WELL. STEEP LAPSE RATES
CHARACTERIZED BY 28-30 VERTICAL TOTALS AND GOOD CAPE IN THE -10 TO
-30C HAIL GROWTH REGION WILL YIELD SOME SEVERE STORMS WITH LARGE HAIL
TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE ACROSS THE NORTH IN
ADDITION TO 60MPH WIND GUSTS. DUE TO THIS INCREASING CONFIDENCE...WE
HAVE RAISED PORTIONS OF NORTH CENTRAL MISSISSIPPI TO AN ELEVATED RISK
OF SEVERE STORMS AND INCREASED THE HAIL SIZE FOR ALL LOCATIONS
GENERALLY NORTH OF I-20 FOR THIS AFTERNOON INTO THIS EVENING. OTHER
FORECAST PARAMETERS SEEM IN GOOD SHAPE AND ONLY HOURLY ADJUSTMENTS
WERE NEEDED. /28/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL TAF SITES THIS MORNING AND EXPECT
THESE CONDITIONS TO CONTINUE INTO THE EARLY AFTERNOON HOURS. A
DISTURBANCE SHIFTING EAST THROUGH THE REGION TODAY...IN ADDITION TO
INCREASING MOISTURE...WILL BRING AN INCREASE IN CLOUDS TO THE
REGION.  CONVECTION WILL ALSO BEGIN TO IMPEDE UPON THE
REGION...MAINLY NORTH OF INTERSTATE 20...FROM LATE MORNING AND
THROUGH THE AFTERNOON. HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS IN THIS AREA.  AS A RESULT OF INCREASING
CLOUDS AND CONVECTION...PERIODS OF MVFR/IFR CEILINGS AND/OR
VISIBILITIES WILL BE POSSIBLE THROUGHOUT TODAY.  WINDS TODAY WILL BE
WEST SOUTHWESTERLY AROUND 10 KNOTS...AND SUBSIDE TONIGHT TO BETWEEN
3-5 KNOTS.  SOME PATCHY FOG AGAIN CAN'T BE RULED OUT AT SOME TAF
SITES EARLY WEDNESDAY MORNING. /19//15/

&&

.PREV DISCUSSION... /ISSUED 413 AM CDT TUE MAR 31 2015/

DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...A BOUNDARY MEANDERING
ABOUT ACROSS THE NORTHERN HALF OF THE FORECAST AREA...IN ADDITION TO
AN APPROACHING DISTURBANCE ALOFT...DAYTIME HEATING...AND A
MOISTENING AIRMASS...WILL RESULT IN SHOWERS AND THUNDERSTORMS
DEVELOPING FROM LATE THIS MORNING THROUGH THE AFTERNOON...PRIMARILY
OVER LOCALES NORTH OF THE INTERSTATE 20 CORRIDOR.  WEAK RIDGING
ALOFT...ALONG WITH SOME DRIER AIR ALOFT...LOOKS TO KEEP RAIN CHANCES
SCARCE OVER MY SOUTH.

A FEW SEVERE STORMS REMAIN POSSIBLE FROM MIDDAY INTO EARLY THIS
EVENING.  AGAIN...INCREASING INSTABILITY DURING THE DAY...STEEP MID-
LEVEL LAPSE RATES ON THE ORDER OF 7.5-8 C/KM AND 28-30C VERTICAL
TOTALS...COULD YIELD A FEW ROBUST STORMS CAPABLE OF PRODUCING LARGE
HAIL AND GUSTY WINDS.  AT THE MOMENT...THE BEST POTENTIAL FOR THIS
REMAINS NORTH OF THE INTERSTATE 20 CORRIDOR.  HERE...THERE REMAINS A
BETTER COMBINATION OF THE ABOVE PARAMETERS...IN ADDITION TO BETTER
FORCING...AND LESS INFLUENCE FROM THE WEAK RIDGING/DRIER AIR
PREVIOUSLY MENTIONED ACROSS MY SOUTH. MOST CONVECTION WILL WIND DOWN
AFTER SUNSET...BUT SOME COULD LINGER ACROSS MY NORTH A LITTLE LATER
INTO THE NIGHT.

CHANCES FOR SHOWERS AND STORMS REMAIN IN THE FORECAST WEDNESDAY AND
WEDNESDAY NIGHT.  THIS WILL BE AS A RESULT OF A SHORTWAVE...
CURRENTLY SEEN ON SATELLITE AS A CLOSED LOW OVER THE BAJA
PENINSULA...SHIFTING EAST OUT OF THE SOUTHERN PLAINS AND INTO THE
LOWER MISSISSIPPI RIVER VALLEY.  AHEAD OF THE SHORTWAVE...RIDGING
BUILDING EAST THROUGH THE REGION WILL CAUSE THE BOUNDARY TO LIFT
NORTH AND OUT OF THE FORECAST AREA.  DESPITE THE TROUGH WEAKENING AS
IT APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND
UNSTABLE AIRMASS OVER THE REGION...IT'LL STILL BE ABLE TO SPARK SOME
CONVECTION OVER THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. /19/

THURSDAY THROUGH NEXT MONDAY...AT THE BEGINNING OF THE PERIOD
MID/UPPER LEVEL COLD CORE CURRENTLY LOCATED NEAR BAJA WILL HAVE
OPENED UP AND PHASED INTO THE WESTERLY FLOW TO A POSITION JUST WEST
OF THE AREA. IN THE LOWER LEVELS...SOUTHERLY FLOW WILL BE FIRMLY
ESTABLISHED WITH WIDESPREAD MID 60S DEWPOINTS.

WITH THE ASCENT FROM THE PASSING WAVE...EXPECT TO HAVE A GOOD
SCATTERING OF DIURNALLY DRIVEN CONVECTION IN THE ABSENCE OF ANY
LOCALIZED SURFACE FOCUS. WHILE CAPES FROM 1500-2500 J/KG WILL BE
COMMON ACROSS THE AREA AS FUEL FOR THE STORMS...SEVERE POSSIBILITIES
DO NOT LOOK THAT IMPRESSIVE AT THE MOMENT GIVEN NEAR 6 C/KM H7-H5
LAPSE RATES AND LOW DEEP LAYER SHEAR VALUES.

VEERING WINDS IN THE COLUMN AFTER THE WAVE PASSES WILL ALLOW DRIER
AIR TO MOVE INTO THE COLUMN OVERNIGHT...ESPECIALLY AROUND H85
ALLOWING A STRONG CAP TO DEVELOP. AT THE SURFACE...BELOW THE
INVERSION...LOW LEVEL SOUTHERLY FLOW WILL MAINTAIN MOISTURE LEVELS
WITH MID 60S DEWPOINTS CONTINUING OVER THE AREA.

MORE IMPRESSIVE WAVE WILL PULL OUT OF THE ROCKIES THURSDAY EVENING
AS SURFACE LOW PRESSURE DEVELOPS OVER THE PANHANDLE OF TX AND BEGINS
DRAGGING A DEVELOPING COLD FRONT EAST OVERNIGHT. CONVECTION LOOKS TO
BE HELD AT BAY FOR THE MOST PART DURING THE MORNING HOURS FRIDAY AS
LOW LEVEL CAP HOLDS STRONG. HOWEVER...INCREASING MOISTURE ADVECTION
THROUGH THE CAPPING LAYER SHOULD BE ENOUGH TO BREAK IT DOWN
IMMEDIATELY AHEAD OF THE APPROACHING FRONTAL BOUNDARY BY NOON.

EXPECT A SQUALL LINE WILL BE DEVELOPING OR APPROACHING THE NW
PORTION OF THE AREA BY AFTERNOON. CAPES AROUND 2500 J/KG...H7-H5
LAPSE RATES FROM 7-8 C/KM AND 50+ KNOTS OF DEEP LAYER SHEAR SHOULD
PROMOTE A SEVERE POTENTIAL FRIDAY AFTERNOON FOR AT LEAST THE
NORTHERN HALF OF THE FORECAST AREA. NEAR ORTHOGONAL ORIENTATION OF
DEEP LAYER SHEAR VECTORS TO EXPECTED SQUALL LINE POSITION SUGGESTS A
DAMAGING WIND THREAT WILL EXIST.

SQUALL LINE AND FRONTAL BOUNDARY WILL RACE SOUTHEAST THROUGH THE
AREA BY MIDNIGHT FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FOR THE
WEEKEND. FAST PACED FLOW PATTERN WILL NOT ALLOW THE COOL AIRMASS TO
REMAIN VERY LONG. BOUNDARY WILL BEGIN BACKING UP FROM THE SW WITH
SHOWERS INVADING FROM THE WEST ONCE AGAIN BY SUNDAY. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  59  81  63 /  19  10  23  20
MERIDIAN      80  57  81  60 /  26  21  31  20
VICKSBURG     82  59  82  63 /  16   6  15  20
HATTIESBURG   83  59  84  64 /   5   5  14  20
NATCHEZ       80  59  81  64 /   5   4  14  20
GREENVILLE    78  58  79  62 /  61  26  36  20
GREENWOOD     77  58  79  62 /  61  37  40  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/19/26
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 2:17 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE MAR 31 2015

MSZ018-312000-
BOLIVAR-
217 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN BOLIVAR COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS OVER CRUMROD...OR NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...DEESON...DUNCAN AND ALLIGATOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3390 9067 3401 9091 3402 9092 3404 9089
      3405 9089 3409 9087 3410 9088 3409 9092
      3412 9095 3412 9067
TIME...MOT...LOC 1916Z 290DEG 21KT 3417 9100

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:17 PM CDTSpecial Weather StatementJANBolivar43 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington67 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Mar 31, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningJANLowndes20 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington57 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys56 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo56 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.